MAUDE Adverse Event Report: NUVASIVE, INC. NVM5; ELECTROMYOGRAPHIC NEEDLE ELECTRODE, SINGLE-USE

NUVASIVE, INC. NVM5; ELECTROMYOGRAPHIC NEEDLE ELECTRODE, SINGLE-USE
Model Number 1559165
Medical Device Problem Codes Biocompatibility (2886); Device Markings/Labelling Problem (2911); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Anaphylactoid / Anaphylaxis (2218)
Date of Event 10/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that it has been discovered that the needle alloy in the nuvasive dual needle electrode sets contain nickel which is not identified on the label.A patient undergoing a spinal procedure had an anaphylaxis reaction to the product.The reps were made aware of nickel allergy in team brief by anesthetist raising questions about needles and nickel content.The rep made calls to get certainty of presence of nickel.Ultimately the team used the gel electrode patches, not the needles, and moved the nvm5 unit from qe to use with gel patches, as they would not stretch to the pulse machine at the hospital.The pt was under anaesthetic waiting before nvm5 unit arrived - estimated extra 20 mins anaesthetic time.Only gel patch electrodes were used for the case, and no needles were inserted into patient.
 
Additional Manufacturer Narrative
The root cause cannot be determined at this time.A supplemental report will be submitted upon receipt of additional information.
 
Event or Problem Description
It was reported by the hospital that it has been discovered that the needle alloy in the nuvasive dual needle electrode sets contain nickel which is not identified on the label.A patient undergoing a spinal procedure had an anaphylaxis reaction to the product.It was reported by globus' initial investigation that the reps were made aware of nickel allergy in team brief by anesthetist raising questions about needles and nickel content.The rep made calls to get certainty of presence of nickel.Ultimately the team used the gel electrode patches, not the needles, and moved the nvm5 unit from qe to use with gel patches, as they would not stretch to the pulse machine at the hospital.The pt was under anesthetic waiting before nvm5 unit arrived - estimated extra 20 mins anesthetic time.Only gel patch electrodes were used for the case, and no needles were inserted into patient.
 
Additional Manufacturer Narrative
Globus medical product development team has determined that the reported problem is not caused by the manufacturing processes, there are no corresponding quality control measures performed during manufacturing that are intended to prevent outgoing product from exhibiting the problems described in this report.The manufacturing process is designed to meet the material specifications per the engineering drawings, supplier inspection of components ensures the specifications are met.No process or changes to this product or labelling have occurred recently, the most recent change was 9 years ago.The risk management file for this product states a potential hazard of non-biocompatible material with potential harms of systemic reaction, immunological response, and local acute inflammatory response which a reaction due to a nickel allergy would fall under.This risk has been considered against the risk management file.Additionally, the "biocompatibility review of stainless steel for use in nuvasive, inc.Medical device instruments" states that the potential of stainless steels to elicit reactions in nickel-sensitized persons has been tested in a number of studies, and stainless steels can be regarded as safe even in persons with a nickel allergy for short term exposure, based on the results of these studies.The reported device was subjected to these measures.It was determined that the reported problem is not caused by any steps in the manufacturing process.The reported problem is attributed to the nickel allergy that the patient has given that the component is comprised of stainless steel which has a partial composition of nickel.The quantity of nickel used in the component material is within the specifications for 300 series stainless steel, which is a well-established material widely used in surgical instrument applications.These considerations were taken into account when evaluating and investigating this event.The product is within the anticipated risk; therefore, the overall risk of the system has been maintained and will continue to be monitored.

Brand Name
NVM5
Common Device Name
ELECTROMYOGRAPHIC NEEDLE ELECTRODE, SINGLE-USE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key24895491
Report Number2031966-2026-00053
Device Sequence Number13013920
Product Code IKN
UDI-Device Identifier00887517116239
UDI-Public00887517116239
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K143641
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1559165
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2026
Supplement Date Received by Manufacturer05/14/2026
Initial Report FDA Received Date04/16/2026
Supplement Report FDA Received Date05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale